Alert archive / Tennessee / Tornado Warnings in 2013

Tornado Warning 9, NWS Memphis, TN

January 30, 20134 counties in Tennessee

NWS Memphis, TN issued this tornado warning at Jan 30, 2013, 1:33 AM CST for 4 counties in Tennessee. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 1:33 AM CST (07:33 UTC)
Expired
Jan 30, 2013, 2:00 AM CST
In force
27 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Carroll County, TN, Chester County, TN, Decatur County, TN, Henderson County, TN

What was reported inside it

TimeReportWhereRemark
Jan 30, 1:42 AM CSTTSTM WND GST 0Reagan, TNWINDS GUSTING 75 TO 80 MPH. BLUE FLASHES...POSSIBLY TRANSFORMERS BLOWING TOWARD SOUTH NEAR HWY 100.
Jan 30, 1:45 AM CSTTSTM WND DMGJacks Creek, TNNUMEROUS HOMES DAMAGED...TREES DOWN...POWER LINES DOWN AND ROADS CLOSED...MAINLY AROUND THE CENTER OF CHESTER COUNTY. LARGE BARN COMPLETELY DESTROYED IN THE JACKS CREEK AREA.
Jan 30, 1:49 AM CSTTSTM WND DMG3 N Parsons, TNA LOFT WAS BLOWN OFF A BARN AND 3 OTHER OUT BUILDINGS DAMAGED OR NEARLY DESTROYED. WINDS ESTIMATED AT 70 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 10:07 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WFUS54 KMEG 300733
TORMEG
TNC017-023-039-077-300800-
/O.NEW.KMEG.TO.W.0009.130130T0733Z-130130T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
133 AM CST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN DECATUR COUNTY IN TENNESSEE...
  EXTREME SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 200 AM CST

* AT 134 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR MIFFLIN...OR 10 MILES
  NORTHEAST OF HENDERSON...MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARDEN...
  JACKS CREEK...LEXINGTON...MIFFLIN...PARSONS...REAGAN...NATCHEZ
  TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE AND PIN OAK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO THE TORNADO...THIS STORM WILL PRODUCE QUARTER SIZE 
HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3576 8799 3572 8803 3565 8801 3542 8853
      3555 8862 3560 8861 3585 8820 3585 8805
      3584 8802 3582 8802 3582 8797 3581 8796
TIME...MOT...LOC 0734Z 238DEG 48KT 3555 8848

$$
2 follow-up statements
896 
WWUS54 KMEG 300746
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
146 AM CST WED JAN 30 2013

TNC017-023-039-077-300800-
/O.CON.KMEG.TO.W.0009.000000T0000Z-130130T0800Z/
CARROLL TN-CHESTER TN-DECATUR TN-HENDERSON TN-
146 AM CST WED JAN 30 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CST FOR
HENDERSON...NORTHERN DECATUR...NORTHEASTERN CHESTER AND EXTREME
SOUTHEASTERN CARROLL COUNTIES...

AT 146 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR TIMBERLAKE...OR
NEAR LEXINGTON...MOVING NORTHEAST AT 75 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXINGTON...
MIDDLE FORK...SUGAR TREE...COZETTE...JEANNETTE...BIBLE HILL...HICKORY
FORKS...BUSSELTOWN...MOUNT TABOR...WILKINSTOWN...BEACON...GARRETT...
CHESTERFIELD AND ROCK HILL.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE AND PIN OAK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3576 8799 3572 8803 3565 8801 3542 8853
      3555 8862 3560 8861 3585 8820 3585 8805
      3584 8802 3582 8802 3582 8797 3581 8796
TIME...MOT...LOC 0746Z 231DEG 65KT 3571 8829

$$
245 
WWUS54 KMEG 300751
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 AM CST WED JAN 30 2013

TNC017-023-039-077-300802-
/O.CAN.KMEG.TO.W.0009.000000T0000Z-130130T0800Z/
CARROLL TN-CHESTER TN-DECATUR TN-HENDERSON TN-
151 AM CST WED JAN 30 2013

...THE TORNADO WARNING FOR HENDERSON...NORTHERN DECATUR...
NORTHEASTERN CHESTER AND EXTREME SOUTHEASTERN CARROLL COUNTIES IS
CANCELLED...

AT 152 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT 
OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3576 8799 3572 8803 3565 8801 3542 8853
      3555 8862 3560 8861 3585 8820 3585 8805
      3584 8802 3582 8802 3582 8797 3581 8796
TIME...MOT...LOC 0752Z 238DEG 48KT 3568 8823

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jan 29, 5:58 PM CST, 7 hours 35 minutes earlier.

Area forecast discussion, Jan 29, 5:58 PM CST, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CST TUE JAN 29 2013

.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 349 PM CST TUE JAN 29 2013/

DISCUSSION...

CURRENTLY...A COLD FRONT EXTENDS ACROSS EAST OKLAHOMA WITH A SOLID
LINE OF THUNDERSTORMS ALONG AND JUST AHEAD OF IT. OTHER
THUNDERSTORMS HAVE DEVELOPED ACROSS THE WESTERN HALF OF ARKANSAS.
CLOUDS HAVE BECOME MORE SCATTERED EAST OF THE MISSISSIPPI RIVER
OVER THE LAST FEW HOURS. SOUTHERLY WINDS HAVE INCREASED AND
TEMPERATURES ARE ABOVE 70 DEGREES AT MOST LOCATIONS.

TONIGHT...EXPECT THE COLD FRONT TO APPROACH THE WESTERN PART OF
OUR FORECAST AREA LATE THIS EVENING...MOVING THROUGH MOST OUR AREA
LATE TONIGHT AND CLEARING OUR EASTERN COUNTIES SHORTLY AFTER
DAYBREAK. THUNDERSTORMS WILL BE VERY LIKELY ALONG AND HEAD OF THE
FRONT TONIGHT WITH SOME STORMS SEVERE. MODELS STILL INDICATE
PLENTY OF INSTABILITY AND SHEAR WHICH WOULD FAVOR THE POTENTIAL FOR
DAMAGING WINDS...TORNADOES...AND HAIL. THE ONLY CAVEAT WHICH MIGHT
REDUCE THE RISK FOR SEVERE WEATHER IS THE SURFACE LOW RIDING ALONG
THE FRONT TO OUR NORTHWEST IS NOT VERY STRONG AND THIS COULD
LIMIT THE SHEAR AND REDUCE THE SEVERE WEATHER THREAT. WINDY
CONDITIONS ARE LIKELY AND THIS WILL SUPPORT THE CONTINUATION OF
THE WIND ADVISORY.

WEDNESDAY THROUGH SUNDAY...A MORE POLAR-LIKE AIRMASS WILL DOMINATE
OUR WEATHER AS AN UPPER TROUGH BECOMES MORE ESTABLISHED OVER THE
REGION. A REINFORCING COLD FRONT WILL MOVE THROUGH THURSDAY
EVENING PROVIDING A CHANCE OF LIGHT SNOW OR FLURRIES OVER PARTS OF
THE AREA FOLLOWED BY COLDER WEATHER FRIDAY. THE WEEKEND WILL BE A
LITTLE WARMER WITH A DEVELOPING SOUTHERLY WIND ON THE BACK SIDE OF
A POLAR HIGH. THERE IS A SMALL CHANCE OF RAIN SATURDAY AHEAD OF A
WEAK COLD FRONT SATURDAY NIGHT.

MONDAY THROUGH TUESDAY...THE UPPER FLOW WILL BECOME MORE ZONAL. A
RETURN FLOW OF MOISTURE WILL DEVELOP MONDAY WHICH WILL PROVIDE MORE
CLOUDS AND A CHANCE OF RAIN. ANOTHER COLD FRONT WILL MOVE THROUGH
MONDAY NIGHT FOLLOWED BY HIGH PRESSURE AND DRIER WEATHER TUESDAY.

SWC

&&

.AVIATION...
00Z TAF CYCLE

VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR CONDITIONS TONIGHT
AS A STRONG COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY
AND SHOWERS AND THUNDERSTORMS DEVELOP ALONG AND AHEAD OF THE
FRONT. IFR CONDITIONS POSSIBLE WITHIN THUNDERSTORMS. BEST TIMING
FOR COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY BETWEEN
30/04-06Z AT JBR...30/06-08Z AT MEM...30/07-09Z AT MKL...AND
30/09-11 AT TUP. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR
PRODUCING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES.
SOUTH WINDS BETWEEN 15 TO 20 KTS WITH GUSTS AVERAGING AROUND 30
KTS WILL VEER WEST THEN NORTHWEST WITH COLD FRONTAL PASSAGE. VFR
CONDITIONS ANTICIPATED TO RETURN BY WEDNESDAY AFTERNOON.

CJC
&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  54  54  31  53 / 100  10   0   0
MKL  56  57  28  50 / 100  30   0   0
JBR  50  50  27  50 / 100  10   0   0
TUP  58  62  31  55 / 100  40   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ALCORN-BENTON MS-
     COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TUNICA-YALOBUSHA.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CALHOUN-CHICKASAW-
     ITAWAMBA-LEE MS-MONROE-PONTOTOC-PRENTISS-TISHOMINGO-UNION.

TN...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jan 29, 11:00 AM CST, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 AM CST TUE JAN 29 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1100 AM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE ENTIRE
MIDSOUTH. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM LATE
THIS AFTERNOON THROUGH MIDNIGHT WEST OF THE MISSSISSIPPI
RIVER...FROM 8 PM TO 2 AM NEAR THE MISSISSIPPI RIVER...AND FROM LATE
EVENING THROUGH OVERNIGHT EAST OF THE MISSISSIPPI RIVER. THE PRIMARY
SEVERE THREAT WILL BE DAMAGING WINDS AND TORNADOES...WITH A
SECONDARY THREAT FOR LARGE HAIL.

A WIND ADVISORY IS ALSO IN EFFECT ACROSS THE MIDSOUTH THROUGH
TONIGHT DUE TO STRONG WINDS. REFER TO THE LATEST WIND ADVISORY FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH
TONIGHT.

SWC

In the hours before

Local storm report, Jan 30, 12:38 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     FLASH FLOOD      7 SE MIDTOWN MEMPHIS    35.06N 89.90W
01/30/2013                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD AND INTERNATIONAL PLACE. WATER
            OVER ENTIRE INTERSECTION.

&&

TLSJR
Local storm report, Jan 30, 12:55 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      1 SE BURLISON           35.55N 89.77W
01/30/2013                   TIPTON             TN   TRAINED SPOTTER

            UP TO ONE FOOT OF WATER IN HOUSES ON FALL ROAD. BRIGHTON
            - CLOPTON ROAD UNDER WATER.

1239 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
01/30/2013                   TATE               MS   FIRE DEPT/RESCUE

            TREE FELL ON HOUSE NEAR HWY 4 AND CAMILLE RD.

&&

TLSJR
Local storm report, Jan 30, 1:15 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     NON-TSTM WND DMG SELMER                  35.17N 88.59W
01/30/2013                   MCNAIRY            TN   FIRE DEPT/RESCUE

            POWERLINES HAVE BEEN DOWNED TO STRONG WINDS AHEAD OF
            THUNDERSTORMS. THEY HAVE RESULTED IN NUMEROUS BRUSH FIRES
            ACROSS MCNAIRY COUNTY.

&&

JLH
Local storm report, Jan 30, 1:19 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
119 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     NON-TSTM WND DMG PARIS                   36.30N 88.31W
01/29/2013                   HENRY              TN   TRAINED SPOTTER

            TREES DOWN REPORTED NEAR PARIS DUE TO STRONG WINDS AROUND
            50 MPH AHEAD OF THUNDERSTORMS. THESE STRONG WIND GUSTS
            WERE OBSERVED ON THE PARIS AWOS BETWEEN 10 PM AND 11 PM.

&&

JLH
Local storm report, Jan 30, 1:23 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
123 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      5 W GERMANTOWN          35.09N 89.88W
01/30/2013                   SHELBY             TN   TRAINED SPOTTER

            FLASH FLOODING REPORTED AT THE INTERSECTION OF WHITEWATER
            ROAD AND WILBEC ROAD. WATER WAS ESTIMATED AT A DEPTH
            GREATER THAN 4 INCHES DEEP WITH WATER OVER CURBS AND INTO
            YARDS NEAR HOUSES.

&&

JLH
Local storm report, Jan 30, 1:32 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
132 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     HOXIE                   36.04N 90.98W
01/29/2013                   LAWRENCE           AR   EMERGENCY MNGR

            500 BLOCK. GUTTERS TORN FROM HOUSE. SMALL METAL BLDG
            DESTROYED. SEVERAL 6 INCH DIAMETER TREES DOWN. NUMEROUS
            LIMBS DOWN. POWER POLE PUSHED PARTWAY OVER. 40 PEOPLE
            WITHOUT POWER.

0915 PM     TSTM WND DMG     8 W HARRISBURG          35.56N 90.86W
01/29/2013                   POINSETT           AR   EMERGENCY MNGR

            DOWNED POWER LINES AND POLES. SOME ROOF DAMAGE.

0925 PM     TSTM WND DMG     5 W JONESBORO           35.82N 90.78W
01/29/2013                   CRAIGHEAD          AR   UTILITY COMPANY

            DOWNED POWER LINES.

1000 PM     NON-TSTM WND DMG PARIS                   36.30N 88.31W
01/29/2013                   HENRY              TN   TRAINED SPOTTER

            TREES DOWN REPORTED NEAR PARIS DUE TO STRONG WINDS AROUND
            50 MPH AHEAD OF THUNDERSTORMS. THESE STRONG WIND GUSTS
            WERE OBSERVED ON THE PARIS AWOS BETWEEN 10 PM AND 11 PM.

1040 PM     TSTM WND DMG     1 SSE JERICHO           35.27N 90.22W
01/29/2013                   CRITTENDEN         AR   TRAINED SPOTTER

            TELEPHONE POLE BROKEN IN HALF NEARLY HALFWAY UP POLE.
            POWER LINES DOWN. AT INTERSECTION OF HWY 77 AND JAMES
            MILL ROAD.

1100 PM     FLASH FLOOD      7 W GERMANTOWN          35.09N 89.92W
01/29/2013                   SHELBY             TN   TRAINED SPOTTER

            WATER OVER TWO LANES AT GETWELL AND AMERICAN WAY.

1115 PM     TSTM WND GST     6 S MIDTOWN MEMPHIS     35.05N 89.98W
01/29/2013  E60.00 MPH       SHELBY             TN   TRAINED SPOTTER

            ESTIMATED GUST WITH HEAVY RAINS.

1120 PM     TSTM WND DMG     TUNICA                  34.69N 90.38W
01/29/2013                   TUNICA             MS   EMERGENCY MNGR

            POWERLINES AND TREES DOWN IN AND AROUND TUNICA.

1121 PM     TSTM WND DMG     BURLISON                35.56N 89.78W
01/29/2013                   TIPTON             TN   TRAINED SPOTTER

            TREE DOWN ON POWER LINES

1130 PM     TSTM WND GST     2 WSW ARLINGTON         35.27N 89.70W
01/29/2013  E70.00 MPH       SHELBY             TN   TRAINED SPOTTER

            ESTIMATED 70 MPH WIND NEAR HWY 385 AND US 70.

1140 PM     TORNADO          2 S SARDIS              34.41N 89.91W
01/29/2013                   PANOLA             MS   TRAINED SPOTTER

            TORNADO REPORTED CROSSING HWY 6 NEAR SARDIS.

1204 AM     FLASH FLOOD      7 SE MIDTOWN MEMPHIS    35.06N 89.90W
01/30/2013                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD AND INTERNATIONAL PLACE. WATER
            OVER ENTIRE INTERSECTION.

1209 AM     NON-TSTM WND DMG SELMER                  35.17N 88.59W
01/30/2013                   MCNAIRY            TN   FIRE DEPT/RESCUE

            POWERLINES HAVE BEEN DOWNED TO STRONG WINDS AHEAD OF
            THUNDERSTORMS. THEY HAVE RESULTED IN NUMEROUS BRUSH FIRES
            ACROSS MCNAIRY COUNTY.

1209 AM     FLASH FLOOD      2 W HORN LAKE           34.96N 90.07W
01/30/2013                   DESOTO             MS   EMERGENCY MNGR

            FLOODING NEAR WILL WAY CIRCLE AND 301 HWY IN HORN LAKE.
            NORTH OF GOODMAN ROAD. TEN TO FIFTEEN HOMES HAVE WATER
            INTO THEM AND RECEIVED WATER DAMAGE DUE TO THE FLOODING.

1220 AM     FLASH FLOOD      1 SE BURLISON           35.55N 89.77W
01/30/2013                   TIPTON             TN   TRAINED SPOTTER

            UP TO ONE FOOT OF WATER IN HOUSES ON FALL ROAD. BRIGHTON
            - CLOPTON ROAD UNDER WATER.

1239 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
01/30/2013                   TATE               MS   FIRE DEPT/RESCUE

            TREE FELL ON HOUSE NEAR HWY 4 AND CAMILLE RD.

0100 AM     FLASH FLOOD      5 W GERMANTOWN          35.09N 89.88W
01/30/2013                   SHELBY             TN   TRAINED SPOTTER

            FLASH FLOODING REPORTED AT THE INTERSECTION OF WHITEWATER
            ROAD AND WILBEC ROAD. WATER WAS ESTIMATED AT A DEPTH
            GREATER THAN 4 INCHES DEEP WITH WATER OVER CURBS AND INTO
            YARDS NEAR HOUSES. RAINFALL AMOUNTS BETWEEN 2.75 AND 2.99
            INCHES WERE REPORTED IN 2 HOURS.

0100 AM     FLASH FLOOD      1 N GERMANTOWN          35.10N 89.79W
01/30/2013                   SHELBY             TN   NWS EMPLOYEE

            WATER UP TO STALLED CAR WINDOWS AT TIMBERCREEK AND WALNUT
            GROVE RD JUST EAST OF GERMANTOWN PARKWAY. WATER FLOWING
            ON TIMBER CREEK LIKE A RIVER.

&&

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:55 PM CSTSevere Thunderstorm WarningMEGDyer, Lake, Obion65 min
Jan 29, 10:05 PM CSTSpecial Weather StatementMEGShelby, Tipton25 min
Jan 29, 10:22 PM CSTSpecial Weather StatementMEGLauderdale53 min
Jan 29, 10:31 PM CSTFlash Flood WarningMEGLake3 hr
Jan 29, 10:31 PM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale59 min
Jan 29, 10:35 PM CSTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton55 min
Jan 29, 10:48 PM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Obion, Weakley57 min
Jan 29, 10:48 PM CSTSevere Thunderstorm WarningMEGShelby42 min
Jan 29, 11:28 PM CSTSevere Thunderstorm WarningMEGCrockett, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more47 min
Jan 29, 11:43 PM CSTFlash Flood WarningMEGCrockett, Dyer, Gibson, Lauderdale, Obion, Shelby and 1 more3 hr
Jan 30, 12:01 AM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale, Obion, Weakley44 min
Jan 30, 12:13 AM CSTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Henderson and 2 more47 min
Jan 30, 12:21 AM CSTTornado WarningMEGFayette, Hardeman39 min
Jan 30, 12:27 AM CSTSevere Thunderstorm WarningMEGCarroll, Decatur, Gibson, Henderson, Henry, Weakley48 min
Jan 30, 12:34 AM CSTFlash Flood WarningMEGFayette, Hardeman, Haywood, Tipton6 hr
Jan 30, 12:56 AM CSTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Henderson, McNairy, Madison64 min
Jan 30, 1:00 AM CSTTornado WarningMEGFayette, Hardeman30 min
Jan 30, 1:10 AM CSTFlash Flood WarningMEGCarroll, Crockett, Gibson, Haywood, Henderson, Madison6 hr
Jan 30, 1:35 AM CSTTornado WarningMEGChester, Decatur, Hardin, Henderson, McNairy25 min
Jan 30, 1:44 AM CSTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy61 min
Jan 30, 2:01 AM CSTSevere Thunderstorm WarningMEGHardin, McNairy44 min
Jan 30, 2:09 AM CSTTornado WarningMEGHardin, McNairy51 min
Jan 30, 2:41 AM CSTFlash Flood WarningMEGShelby3 hr
Jan 30, 3:00 AM CSTWind AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more15 hr
Jan 30, 4:50 AM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale15 hr
Jan 30, 4:55 AM CSTRiver Flood AdvisoryMEGHardin50 hr
Jan 30, 6:11 AM CSTRiver Flood WarningMEGObion, Weakley14 hr

Nearby

Tornado Warnings in Tennessee, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.